MAUDE Adverse Event Report: STERILMED, INC. EP CATHETER WEBSTER LASSO® 2515 ECO VARIABLE CATHETER; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STERILMED, INC. EP CATHETER WEBSTER LASSO® 2515 ECO VARIABLE CATHETER; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Catalog Number RD134301
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure, with a reprocessed ep catheter webster lasso® 2515 eco variable catheter and during device analysis a missing electrode was discovered.During the procedure, the catheter was inserted into left atrium and noise was observed on lasso poles 17-18 on both the carto 3 system and the recording system.All other intracardiac and body surface electrogram signals were clear.The catheter was unplugged and re-plugged, however, noise remained on lasso poles 17-18.The cable was replaced, and the error remained.A different reprocessed lasso catheter was used, and the error resolved.The procedure continued with no adverse events.This event is not mdr reportable.The device was returned to sterilmed for evaluation in which the missing electrode was discovered.This finding is mdr reportable.
 
Additional Manufacturer Narrative
The device was returned to sterilmed for further evaluation.A non-sterile reprocessed ep catheter webster lasso® 2515 eco variable catheter was received contained in the decontamination bag.Upon receiving the device, visual inspection was performed, and it was noted that the electrode 17 was missing from the catheter.No other damages were observed.The lot number of the device indicated it had been reprocessed one (1) time.A follow up was sent on 16-nov-2023 to clarify the missing electrode condition found, and on 16-nov-2023, additional event information was received indicating that each electrode was not inspected before sending the device for analysis; the device immediately went from the patient into the product return bag.The physician did not comment on any damage to the catheter before connecting it to the carto, and the lab staff did not comment on any damage to the packaging.A microscopical inspection was performed, and residues of polyurethane (pu) were noted around the ring of the electrode.An electrical test was performed, and no electrical readings were obtained from electrodes #1, and #17.A device history record was performed, and no internal actions were identified.The issue reported regarding the noise on electrodes 17 and 18 is confirmed based on the missing electrode found.With the limited information available and evidence obtained from the product analysis, a root cause of the separation of the electrode from the catheter cannot be determined; however, according to the risk documentation, an electrode can become lifted/damaged during the manipulation of the catheter and catheter usage due to excessive force applied to the catheter.The pu residues observed on the ring of the electrode indicates that the electrode was appropriately assembled to the catheter.There is no indication that the issue reported is a result of a defect inherently related to the manufacturing of the device.This issue is being addressed through sterilmed's quality system, an internal action was opened to document the external manufacturer's investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).Incorrect manufacture date previously provided.Correct manufacture date is 4-may-2023.

Brand Name
EP CATHETER WEBSTER LASSO® 2515 ECO VARIABLE CATHETER
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18567376
Report Number2134070-2024-00001
Device Sequence Number8117291
Product Code NLH
UDI-Device Identifier10888551044790
UDI-Public10888551044790
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2024
Device Catalogue NumberRD134301
Device Lot Number2187153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown